Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A counterexample on the semicontinuity of minima


Authors: Fernando Luque-Vásquez and Onésimo Hernández-Lerma
Journal: Proc. Amer. Math. Soc. 123 (1995), 3175-3176
MSC: Primary 49J45; Secondary 49K40
MathSciNet review: 1301515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X and Y be metric spaces, $ \Phi $ a multifunction from X to Y, and v a real-valued function on $ X \times Y$. We give an example in which $ \Phi $ is continuous, and v is continuous, inf-compact and bounded below, but the minimum function $ {v^ \ast }(x): = {\inf _{y \in \Phi (x)}}v(x,y)$ on X is not lower semicontinuous.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49J45, 49K40

Retrieve articles in all journals with MSC: 49J45, 49K40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1301515-2
PII: S 0002-9939(1995)1301515-2
Keywords: Minimization problem, multifunctions, measurable selections
Article copyright: © Copyright 1995 American Mathematical Society